fits during asthma attac

I am writing to ask if any one has experience of having or seen prolonged fits during a extremely bad asthma attack. My niece had amnioophylline discontinued because she was vomiting and became very confused seeing men smoking at the door and even thinking i was some one i am not!! also which i am sure i will get in to trouble here, pink elephants and circus animals.

This happened over night and before the fits, Could it be possible this drug may have been a contributing factor in the confusion and subsequent fits.a blood level indicated a high level of amnio i was wondering if any one could tell me if she would have any more.

kind regards jellybean

16 Replies

oldestnewest
  • Yep IV amino is very toxic, thats why you have to be closely monitored and why alot of hospitals dont use it as much now, the benefits have to out weigh the risks. Some hospitals i have experienced are a bit lapse on the correct protocols of ratio to weight, im sure this wasnt the case as with children your a lot more viguant on doses, but once i was on the same dose at 14st as a 6st granny? she had same fits?

    Vomiting is usually one of the first signs of toxicity aswell as gastric symtoms, fitting usually happens later, your neices levels must been very high and she must be unfortunate to suffer such bad effects, but at least the medical had the knowledge to check levels and stop infusion. I would be very careful in future if she needs it, and make sure her bloods are very closely monitored. She shouldnt have any lasting effects but will feel rough till levels normal.

    Andrea xxx

  • If her O2 saturations were fine - Id go with Andrea and say she was toxic with the amino !!

    But wanted to say also dangerously low oxygen levels can also cause fits (or at least in my experience) !!

    Its more than likely the amino as you say she was very HIGH levels of it !!

  • Hi jellybean

    I agree too that aamino is toxic. It is for me. I cant tolerate theraputic levels and my bloods are taken every day just to check they stay low. I have a very low infusion rate too. I start vomiting and get dangerously high heartrate and aslo blinding headaches, but like Andrea says when the levels get to normal for me i feel tons better, so im sure it will be the same for your niece.

    I hope she fels better very soon

    Kymiii xx

  • I would also go with amino reaction., it sounds as if she was toxic , i hope Spider is improvnig and feeling better now? plaese send her my love

    I used to have iv amino no probs then 4 yrs ago i was given it again in resus and within minutes i had a major fit and ended up in ICU.

    I have had it once since and had a repeat performance am not allowed it any more.also cant tolerate it orally as vomit no matter what dose.

  • Many thanks once again for these reply s they have somewhat helped me understand. spiders dad arrived today and the consultant has explained that it may have been a combination of the drug being administered too fast!!!!!!!( in my own mind in negligent) and also extremely low oxygen saturations despite oxygen,and this combined with the usual mad blood gases contributed to the fits.she unfortunately remains very poorly but we have been here before and she's always got through every thing life throws at her.

    king regards to all

  • Just going along with what the others said probably aminoph. Fits due to low oxygen levels happen in the very acute stages of an attack and the oxygen levels have to be very low.

    Hugs to spider.

    Tks xxx

  • (message removed by moderator - distressing content)

  • Jrams, that could have been due to alcohol? I know its prob hard for you as you seen it but please think as alot of young people with asthma frequent these board and may get frightened uneccessarily?

    just a thought xxxx

  • sorry, yeah i know that this girl kind of brought it upon herself, by not watching out for her triggers and stuff. if most people are just a bit more common sensed, than that sort of thing very rarely happens. sorry if i scared anyone.

  • Thanks for apologising. However, we have removed the offending post as it did appear to be unnecessarily upsetting and was causing some consternation.

    And thank you too, Andrea, for your excellent response below.

    Steve

    (Modeator)

  • THANK YOU

    hank you Andrea and Steve for removing this thread that was not in keeping to the originally post. i appreciate it greatly.

    king regards jellybean

  • You're welcome, Jellybean!

    Don't forget, folks; if you see something you're not happy with, send a PM to either CathBear or myself and we'll look into it for you.

  • By fits do you mean seizures? Seizures during an asthma can sometimes be related to the heart and asthma medications. I would talk to a specialist about this. This happened to my son and it turned out that the ventolin caused the seizures by giving him heart arrythmias.

    Stevie

  • By fits do you mean seizures? yes i did mean that but at the time of writing i was in a highly emotionally state and struggling to think straight so if i have upset you by saying ""fit"" i am sorry. the docs are certain it was the drug as for some stupid reason as nothing was helping at one point this week they tried the drug again at a slow lower rate and dose then hollyanna had another seizure this is concerning as this drug along with others has always helped but this time it seems not to. i just still can not get my head around all this and am struggling with the whole siltation although we have been here before its never easy.i am also s concerned if any lasting effects may happen. love to all kind regards for putting up with me Jaycie

  • Dont appologise jellybean youve no need to, fits is a general term we all use, seixures is the medically terminiology used and isnt always k nown my lay peaople.

    Andrea xx

  • Apology not needed!

    I was in no way offended by the term fit. I only asked because fit is used for alot of different things. But fits during an asthma attack is something that really should be checked out by a specialist. After my son had his seizures our GP sent us to a Pulmonologist who said that seizures during an asthma attack are not normal. He then referred us to a cardiologist who found the heart/medication problem. Our family has a hereditary heart condition called Long QT Syndrome. There are many medications out there that can cause fainting or cardiac arrest for us and many of the asthma meds are on the list. Seizure-like activity during a Long QT episode is quite common.

    Stevie

You may also like...